Heavy Rain, Clay
- When
- July 11, 12:00 AM EST to July 12, 12:00 AM EST
- Where
- Clay County, 0.39 mi S of Meadowbrook
- Reported by
- Trained Spotter
- Coordinates
- 30.114, -81.819
A spotter measured 3.55 in less than 24 hours. In one hour, 1.49 fell.
Deep layer trough and high moisture content produced slow moving showers and thunderstorms which caused locally heavy and minor flooding rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Deep layer trough and high moisture content produced slow moving showers and thunderstorms which caused locally heavy and minor flooding rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 8:10 PM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 910 PM EDT THU JUL 10 2014 .UPDATE...A DEEP LAYER TROUGH COMBINED WITH TROPICAL MOISTURE AND INSTABILITY WHICH HELPED PRODUCE WIDESPREAD STORMS ACROSS THE REGION THIS AFTERNOON. THERE WERE A NUMBER OF REPORTS (MOSTLY IN GA) OF WIND DAMAGE. STORMS CONTINUE TO FADE OUT DUE TO LOSS OF DAYTIME HEATING AND WILL LET POPS STEADILY DECREASE THIS EVE. WILL CONTINUE WITH LOW POPS FOR THE OFFSHORE WATERS AND TOWARDS GULF COAST FOR LATER TONIGHT. && .AVIATION...A FEW SHOWERS MAY BE IN VICINITY OF GNV AND SSI THROUGH 03Z TONIGHT BUT OTHERWISE PREVAILING VFR. SINCE FOG DEVELOPED THU MORNING AND WITH RECENT RAINS CONTINUED TO INDICATE MVFR MIST AT GNV AND VQQ. ON FRI..COMBINATION OF FAVORABLE MOIST PROFILE AND DAYTIME INSTABILITY WILL FUEL NMRS SHOWERS AND STORMS...MAINLY AFTER 17Z/18Z. ABOVE AVERAGE RAIN CHANCES INSTILLS ENOUGH CONFIDENCE TO INTRODUCE PROB30 GROUP AROUND THE 18Z-22Z TIME FRAME. INDICATED MVFR IN TSTMS BUT WITH ELEVATED MOISTURE LEVELS IFR AND GUSTY WINDS CERTAINLY POSSIBLE IN STRONGER STORMS. LIGHT/VARIABLE WINDS TONIGHT. LIGHT S-SW FLOW INITIALLY FRI MORNING. SELY WINDS 5-10 KT FRI AFTN FOR SSI AND CRG DUE TO ATLC SEA BREEZE. && .MARINE...DATA BUOY OBS INDICATE SOUTHERLY SURGE NOT AS STRONG AS LAST NIGHT AND MAINLY CONFINED TO THE OFFSHORE WATERS. WILL THEREFORE KEEP PREVIOUS FCST GOING OF SOUTH WINDS 10 KNOTS NEAR SHORE AND 10 TO 15 KNOTS OFFSHORE. RIP CURRENTS: LOW RISK FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 73 93 / 50 60 60 50 SSI 75 86 76 86 / 50 50 50 40 JAX 73 91 74 91 / 40 60 60 40 SGJ 75 87 75 87 / 30 50 40 30 GNV 71 90 71 89 / 40 60 60 50 OCF 72 89 71 90 / 30 60 60 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/ARS/AW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1005 PM EDT THU JUL 10 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-111000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1005 PM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TONIGHT... AN ISOLATED THUNDERSTORM IS EXPECTED OVER INLAND AREAS THROUGH 1 AM TONIGHT. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH COVERAGE DECREASING A LITTLE FOR THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EDT THU JUL 10 2014
GAZ132-133-102340-
COFFEE-JEFF DAVIS-
704 PM EDT THU JUL 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 740 PM
EDT...
AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF PRIDGEN...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PRIDGEN THROUGH 740 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3169 8273 3159 8306 3162 8305 3164 8302
3166 8302 3167 8300 3177 8300 3180 8297
3179 8296 3179 8287 3182 8284 3184 8279
TIME...MOT...LOC 2305Z 234DEG 9KT 3172 8289
SHASHYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
831 PM EDT THU JUL 10 2014
GAZ136-110100-
WAYNE-
831 PM EDT THU JUL 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 900 PM EDT...
AT 831 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF ODUM...MOVING EAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
ODUM...JESUP AND DOCTORTOWN THROUGH 900 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 50 MPH CAN BE
EXPECTED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3171 8187 3167 8184 3166 8181 3160 8171
3158 8171 3153 8202 3165 8207 3173 8190
TIME...MOT...LOC 0031Z 251DEG 15KT 3162 8195
SHASHYThe national radar mosaic for the moment the first event began.
4 heavy rain. Local standard time, as filed.
A spotter measured 3.55 in less than 24 hours. In one hour, 1.49 fell.
A spotter reported 2.58 inches of rainfall.
An observer measured 0.98 inches within 15 minutes. Minor flooding was reported.
Daily rainfall since midnight was 2.28 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532697, 532662, 532660, 532661.